Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 13, NWS Anchorage, AK

September 7, 2007

NWS Anchorage, AK issued this high wind watch at Sep 7, 2007, 5:36 AM AKDT. It took effect at Sep 8, 2007, 12:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 7, 2007, 5:36 AM AKDT (13:36 UTC)
In effect from
Sep 8, 2007, 12:00 AM AKDT
Expired
Sep 7, 2007, 4:06 PM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 071836
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1036 AM ADT FRI SEP 7 2007

AKZ101-080115-
/X.NEW.PAFC.HW.A.0013.070908T0800Z-070908T2000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1036 AM ADT FRI SEP 7 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

A LOW PRESSURE SYSTEM OVER THE BERING SEA WILL BRING A STRONG
FRONT TO SOUTH CENTRAL ALASKA TONIGHT. AN INCREASING PRESSURE
GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL POSSIBLY BRING VERY
STRONG SOUTHEAST WINDS TO TURNAGAIN ARM AND SOME HIGHER ELEVATIONS
LATE TONIGHT THROUGH SATURDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
1 follow-up statement
000 
WWAK71 PAFC 080006
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
406 PM ADT FRI SEP 7 2007

AKZ101-081215-
/X.UPG.PAFC.HW.A.0013.070908T0800Z-070908T2000Z/
/X.NEW.PAFC.HW.W.0019.070908T1500Z-070908T2300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
406 PM ADT FRI SEP 7 2007

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 3 PM ADT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 3 PM ADT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM OVER THE BERING SEA WILL BRING A STRONG
FRONT TO SOUTH CENTRAL ALASKA LATE TONIGHT. BY TOMORROW MORNING
THE PRESSURE GRADIENT WILL INCREASE AND WINDS UP TO 75 MPH WILL
OCCUR ALONG TURNAGAIN ARM AND THE ANCHORAGE HILLSIDE. THE WINDS
ARE EXPECTED TO TAPER OFF SATURDAY AFTERNOON AFTER THE FRONT
PASSES THROUGH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Sep 7, 12:15 AM AKDT, 5 hours 21 minutes earlier.

Area forecast discussion, Sep 7, 12:15 AM AKDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
515 AM ADT FRI SEP 7 2007

.ANALYSIS...
A VERTICALLY STACKED LOW OVER THE CENTRAL ALEUTIANS IS THE MAIN
WEATHER FEATURE TODAY AS IT IS BRINGING GALE FORCE WINDS TO THE
WESTERN AND EASTERN ALEUTIAN ISLANDS AND THE BERING. IT SPREAD ITS
FIRST FRONT OVER THE WESTERN ALASKAN COAST LAST NIGHT AND IS
CURRENTLY PUSHING ANOTHER STRONGER FRONT ACROSS THE ALEUTIAN CHAIN
JUST WEST OF UNALASKA. THE OLD FRONT IS DISSIPATING ACROSS THE
MAINLAND AND BRINGING SHOWERS TO SOUTHCENTRAL. ANOTHER LOW IS
STRENGTHENING NEAR THE KAMCHATKA PENINSULA AND SLOWLY MOVES SOUTHEAST
INTO THE BERING. A WARM FRONT IS HEADING NORTH THROUGH THE GULF TO
REACH THE NORTH GULF COAST THIS EVENING. A RIDGE LIES ALONG THE NORTH
GULF COAST.

.MODEL DISCUSSION...
ALL MODELS IN FAIR AGREEMENT WITH THE CURRENT BERING LOW...EXCEPT NAM
WAS OFF AGAIN WITH THE 00Z POSITION...OVER 200 MILES TO THE WEST OF
THE ACTUAL POSITION. THEN 12 HOURS LATER IT COMES MORE INTO AGREEMENT
WITH THE OTHER MODELS. THE MODELS THEN DIVERGE ON THE POSITION OF THE
LOW NEAR KAMCHATKA AS IT DROPS DOWN INTO THE BERING TO COMBINE WITH
THE PREVIOUS LOW. THE MODELS HAVE SEEMED TO BE PERSISTENT AND HAVE
RELATIVE AGREEMENT WITH BRINGING THE DISSIPATING TYPHOON FITOW
CURRENTLY NEAR JAPAN TO THE WESTERN ALEUTIANS SUNDAY. THIS IS LEADING
TO MORE CONFIDENCE IN THE LONGER TERM FORECAST.

.UPPER LEVELS...
A LARGE UPPER LOW IS SITUATED OVER THE CENTRAL ALEUTIANS WHILE A
BROAD RIDGE IS OVER THE GULF REACHING INTO THE EASTERN MAINLAND. THE
BERING LOW WILL MOVE SLOWLY EAST PUSHING MULTIPLE SHORTWAVES AROUND
IT THROUGH TONIGHT. IT WILL THEN WEAKEN AND MOVE NORTH SATURDAY AS A
LOW OVER WESTERN RUSSIA DROPS INTO THE BERING. A SHORTWAVE WILL PICK
UP THE FORMER TYPHOON FITOW SUNDAY AND WRAPPING IT INTO THE BERING BY
MONDAY TO BRING AT LEAST MAXIMUM GALES. THE LARGE LOW LOOKS TO HOLD
ON OVER THE CENTRAL BERING THROUGH THE MIDDLE OF NEXT WEEK.

.SHORT TERM FORECAST...
SOUTHCENTRAL...THE RIDGE ALONG THE NORTH GULF COAST IS BEING SQUEEZED
AS THE WARM FRONT IN THE GULF PUSHES INTO THE COAST. THE ALREADY
PRESENT GAP WINDS WILL BE INCREASING TODAY AS FRONT ARRIVES TONIGHT.
SHOWERS AND AREAS OF RAIN WILL CONTINUE TODAY FROM THE FIRST FRONT OF
THE BERING LOW...THEN TONIGHT WILL SEE HEAVIER AMOUNTS AND LARGER
COVERAGE AS THE SECOND AND STRONGER FRONT SPREADS OVER THE MAINLAND.
AS LOW PRESSURE AT ALL LEVELS IN THE BERING SETS UP SOUTHWESTERLY
FLOW OVER THE MAINLAND...EXPECT CONTINUED RAINY AND CLOUDY CONDITIONS
THROUGH THE WEEKEND.

SOUTHWEST ALASKA...AS THE STRONGER SECOND FRONT NEARS THE WESTERN
COAST TODAY...LOOK FOR WINDS TO BE INCREASING UP TO GALE FORCE ALONG
THE COASTS. THE CONTINUOUS SOUTHWESTERLY FLOW WILL NOT ONLY KEEP
SOUTHWESTERN ALASKA UNDER RAINY AND CLOUDY CONDITIONS BUT WILL ALSO
CAUSE SEAS TO SWELL ALONG THE COASTS UNDER A CONSTANT WIND FETCH. A
CLOSE EYE WILL BE KEPT ON THESE FOR WATCH/WARNING PURPOSES.

BERING AND ALEUTIANS...THE LARGE LOW WILL TRAVEL EAST ALONG THE CHAIN
THROUGH TONIGHT THEN WEAKEN AND LIFT OFF TO THE NORTH AS ANOTHER LOW
DROPS DOWN FROM RUSSIA TO FORM A LOW COMPLEX. FORMER TYPHOON FITOW
WILL ENTER INTO THE COMPLEX TO STRENGTHEN THE LOW STARTING MONDAY AND
BRING MAX GALES AND POSSIBLE MIN STORMS TO THE AREA.

.LONG TERM FORECAST...
THE OVERALL UPPER LEVEL PATTERN OF A LOW IN THE BERING AND A RIDGE
OVER EASTERN ALASKA LOOKS TO HOLD ON THROUGH MOST OF NEXT
WEEK...CONTINUING THE MOIST SOUTHWESTERLY FLOW OVER THE MAINLAND AND
EASTERN AND CENTRAL BERING.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE 120 130 132 150 160 165 170 175 176 180
FIRE WEATHER...NONE

LR SEP 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 11:00 PM AKDTGale WarningAFC36 hr
Sep 6, 11:00 PM AKDTSmall Craft AdvisoryAFC38 hr
Sep 6, 11:00 PM AKDTSmall Craft AdvisoryAFC28 hr
Sep 7, 6:30 AM AKDTSmall Craft AdvisoryAFC41 hr
Sep 7, 6:56 AM AKDTHigh Surf AdvisoryAFC43 hr
Sep 7, 11:00 AM AKDTGale WarningAFC12 hr
Sep 7, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Sep 7, 11:06 AM AKDTHigh Wind WarningAFC27 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.